PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Bijective 1-cocycles, braces, and non-commutative prime factorization

Volume 170 / 2022

Wolfgang Rump Colloquium Mathematicum 170 (2022), 145-170 MSC: Primary 14A22; Secondary 06F05, 20M30, 11M55, 16E60, 20F36, 05E18, 16T25. DOI: 10.4064/cm8684-2-2022 Published online: 23 May 2022


The structure group of an involutive set-theoretic solution to the Yang–Baxter equation is a generalized radical ring called a brace. The concept of brace is extended to that of a quasiring where the adjoint group is just a monoid. It is proved that a special class of lattice-ordered quasirings characterizes the divisor group $A$ of a smooth non-commutative curve $X$. The multiplicative monoid $A^\circ $ of $A$ is related to the additive group by a bijective 1-cocycle. Extending previous results on non-commutative arithmetic, the elements of $A$ are represented as a class $\Phi (X)$ of self-maps of a universal cover of $X$. For affine subsets $U$ of $X$, the regular functions on $U$ form a hereditary order such that the monoid of fractional ideals embeds into $A^\circ $ as the class of monotone functions in $\Phi (U)$. The unit group of $A$ is identified with the annular symmetric group, which occurred in connection with quasi-Garside groups of Euclidean type. The main part of the paper is self-contained and provides a quick approach to non-commutative prime factorization and its relationship to braces.


  • Wolfgang RumpInstitute for Algebra and Number Theory
    University of Stuttgart
    Pfaffenwaldring 57
    D-70550 Stuttgart, Germany

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image